GSHP

Spring Meeting


Spring meeting 2017

March 24-26, 2017

Marriott Riverfront

Savannah, GA 


 

Savannah Marriott Riverfront 

 

 

 

   


 

 

 

FRIDAY  (6.5 hours)

Date/Time

Topic

Speaker(s)

8:00–8:55 am

(1 hour)

Title:  Controlled Substances in Hospitals: Understanding and lessening your risk for Diversion

 

Objectives:

1.     Describe the impetus for the heightened interest in diversion within health systems.

2.     Describe the core elements of a Controlled Substance Diversion Prevention Program (CSDPP).

3.     Explain how current hospital and hospital pharmacy automation may contain key data to use in developing a CSDPP.

4.     Explain how the ASHP Guidelines on Preventing Diversion of Controlled Substances may be used to focus a hospital’s CSDPP

Ken Jozefczyk

 

9:00-9:55am

(1 hour)

Title: Updates in the Management of Inflammatory Bowel Disease

 Objectives:

1.     Review the  epidemiology, pathophysiology, and clinical presentation of Crohn’s disease and ulcerative colitis

2.     Compare and contrast Chrohn's disease and ulcerative colitis

3.     Identify existing as well as emerging medications and therapies used for the treatment of Crohn’s disease and ulcerative colitis

4.     Discuss the role of therapeutic drug monitoring in the management of patients with Crohn’s disease and ulcerative colitis

Emily Cooke

 

10:00–10:55 am

(1 hour)

 

Title:  Factor Facts For Pharmacists 

Objectives:

1.    Explain the coagulation cascade and how factor products affect the process

2.    Describe the pharmacokinetics and pharmacodynamics of blood factor products

3.    Differentiate factor products, focusing on their use for specific indications

4.    Recommend appropriate factor products for use in specific bleeding disorders 

 

Rachel Carroll, PharmD, BCPPS

 

 

11:00 – 1:00 pm

Exhibits/Lunch

 

1:00–1:55 pm

(1 hour)

Title:  Meds to Bed – Transition of Care

 

Teresa Pounds, Pharm.D.

 

2:00–2:55 pm

(1 hour

Title:  Under Pressure?  2016 Update on Management of Hypertension 

Objectives:

1.        Define hypertension and hypertensive crisis

2.        Summarize current guidelines for the management of hypertension and hypertensive crisis

3.        Assess patient specific comorbidities in order to select appropriate agents for the management of hypertension and hypertensive crisis

4.        Summarize the benefits and limitations of current antihypertensive options for the management of hypertension and hypertensive crisis

5.       Devise an evidence-based pharmacotherapy plan to achieve blood pressure goals for patients with hypertension and hypertensive crisis

Kim Barefield

 

3:00 – 3:15 pm

BREAK

3:15–4:40 pm

(1.5 hour) 

Critical Care topic

Trisha Branan, Pharm.D.

 

4:45-6:15 pm

Exhibitors Opening Reception:

Open bar, heavy hors d’oeuvres

 

SATURDAY  (5.5 hours)

Date/Time

Topic

Speaker(s)

7:30 – 8:00am

Breakfast

---

8:00–8:55 am    (1 hour)

HAP/ VAP 2016 Guideline Review and the Future of HCAP

1.    Review  changes from the previous 2005 HCAP/HAP/VAP guidelines

2.    Define risk factors for MDR organisms for VAP/ HAP

3.    Discuss recommended treatment options and duration of therapy for VAP /HAP

4.   Determine  future role of the HCAP definition

Tiffany Goolsby, PharmD, BCPS (AQ-ID)

 

9:00-10:30 am

Exhibits

 

10:30–11:55 am

(1.5 hour)

 

Title:  The Pill and Beyond:  A Review of Hormonal Contraception 

Objectives:

1.  Detail differences among commonly prescribed hormonal contraceptives

2.  Discuss potential drug interactions and their clinical significance

3.  Describe common and serious adverse effects associated with hormonal contraceptive use. 

Megan Baggett

 

12:00-1:30 pm

Lunch + Posters

 

1:30-2:25 pm

(1 hour)

Title:  The Painful Cost of IV Acetaminophen: Is it too much for not enough?

Objectives:

1.       Describe the pharmacokinetics and pharmacodynamics of IV acetaminophen

2.       Summarize the current literature regarding the safety and efficacy of IV acetaminophen

3.       Identify the ideal patient to receive IV acetaminophen

4.       Describe one institutions experience with IV acetaminophen on the formulary 

 

Collin E. Lee, PharmD, BCPS

 

 

 

2:30-3:25 pm

(1  hour)

Title:  Guideline and primary literature evaluation of treatment for iron deficiency anemia of chronic disease in heart failure patients 

Objectives:

1.       Recognize guideline recommendations for treatment with intravenous iron in patients with anemia of chronic disease and heart failure

2.       Summarize primary literature support for these guidelines

3.        Apply evidence to minimize adverse reactions to intravenous iron therapy

Ashley G. Woodhouse, PharmD, BCACP, CDTM

 

 

 

3:30-4:25pm (1 hour)

Title:  Do Alternative Injectable Lipid Emulsions Make a Difference in Patient Outcomes? 

Objectives:

1.    Compare and contrast traditional and alternative injectable lipid emulsion products with regards to varying content of fatty acids (polyunsaturated vs. monounsaturated vs. saturated), as well as fatty acid source (soy, MCT, olive and fish oil).

2.    Identify risks and adverse outcomes associated with traditional versus alternative injectable lipid emulsion products.

3.   Summarize the implications of the alternative injectable intravenous lipid emulsion products for influencing patient outcomes, specifically in ICU, critically-ill, and pediatric patients. 

Gordon Sacks, Pharm.D., FCCP, BCNSP

 

SUNDAY

(3 hours)

Date/Time

Topic

Speaker(s)

7:30 – 8:00 am

Breakfast

 

8:00–8:55 am

(1 hour)

Title: Management & Treatment of Acute Asthma Exacerbation in the Pediatric Population 

Objectives:

1.        Define risk factors in children that are associated with an acute asthma exacerbation

2.        Differentiate between mild, moderate, and severe asthma exacerbation and the management for each

3.        Discuss first line pharmacotherapy agents for the treatment of an acute asthma attack

4.        Introduce alternative treatment options for an acute asthma exacerbation refractory to conventional therapies

5.        Discuss the pharmacist’s role and importance of  discharge medication counseling to patients and their parents/caregivers

6.        Incorporate cases to demonstrate clinical application and medication management for a pediatric patient with an acute asthma exacerbation

 

Lauren McEachern, Pharm.D

 

9:00–9:55 am

(1 hour)

Title: Adverse Drug Reactions with Psychiatric Medications 

Objectives:

Upon completion of this activity the participant should be able to

1)    Name the categories of antipsychotic extrapyramidal side effects

2)    State the incidence of diabetes mellitus associated with second generation antipsychotics

3)    State the onset of myocarditis with clozapine

4)     State the dosing frequency necessary to reduce seizures associated wih bupropion

5)    State the incidence of hypothyroidism associated with lithium therapy

Thomas H. Flynt, Pharm. D.

 

10:00–10:55 am

(1 hour)

Title:  Antimicrobial Stewardship in Geriatric Populations 

Objectives:

1. Describe the challenges related to the appropriate diagnosis of infections in the elderly

2. Discuss evidence related to oral agents used in the the prevention of infectious diseases in elderly populations (cranberry, ascorbic acid, probiotics, etc)

3. Demonstrate the opportunities improving the diagnosis and treatment of infections in elderly populations

Kerry L. LaPlante, PharmD., FCCP

 

 

 

 

 

Continuing Education 


 The Georgia Society of Health-System Pharmacists is accredited by the Accreditation Council for Pharmacy Education as a provider of continuing pharmaceutical education.                

  The Spring Meeting will provide an opportunity for you to earn up to 15 hours of continuing education credit.


 

 Book Your Hotel at the Group Rate

 

Exhibit Information

        

  

Our educational meeting calendar starts each year with the Spring meeting.  Typically the Spring meeting is in March in Savannah.  The spring meeting contains over 15 hours of CE, exhibits, poster session and a director of pharmacy dinner.  

If you a not currently a member and would like to be place on our meeting email list, please click on the button below:

                         





THANK YOU TO OUR CORPORATE SPONSORS


Baxter
BD
Genentech
Janssen
Teva
Novo Nordisk
Omnicell


© 2016 Georgia Society of Health-System Pharmacists
3015 Shannon Lakes North | Suite 303 | Tallahassee, FL 32309 | 1-800-913-4747